MAUDE Adverse Event Report: US SURGICAL PUERTO RICO VERSASTEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO VERSASTEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number VS101000
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during cannula insertion on a laparoscopic nissen, the seal of the device disengaged and the expandable retracted after insertion with the step needle to such an extent that the port would puncture the sleeve when inserted.Another device was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one pack of device.The visual inspection of the returned products noted: the radially expandable sleeves were cut and bent.The condition in which the devices were received precludes functional testing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the cut and bent radially expandable sleeve may occur when contact is made with a sharp surgical instrument during clinical application.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSASTEP
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9283944
Report Number2647580-2019-05512
Device Sequence Number13984800
Product Code GCJ
UDI-Device Identifier20884521084145
UDI-Public20884521084145
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K012539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberVS101000
Device Catalogue NumberVS101000
Device Lot NumberP8A1243X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2019
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1